Can folic acid cause nausea and a bitter taste in my mouth?

Advertisement
Advertisement
Very large doses of folic acid -- much larger than most people take -- can cause a number of symptoms, including nausea and a bitter taste in your mouth, as well as sleep problems, irritability and other symptoms. The risk of these symptoms is very low, unless you're taking as much as 15 milligrams (mg) of folic acid per day. Most supplements contain 1 mg or less of folic acid.
MediGuard
Administration
Side effects with folic acid are rare. Nausea and a bitter or bad taste are possible side effects but generally only occur at doses much higher than what patients usually take. Since there are many other things that might contribute to nausea, you may want to follow up with your doctor if this symptom is still bothering you. You could also try taking your folic acid with food to see if that helps with your symptoms.

Continue Learning about Vitamin B9

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.